MAUDE Adverse Event Report: STRYKER GMBH L-PLATE, RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH L-PLATE, RIGHT; PLATE, FIXATION, BONE
Model Number 40-15092
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
Right midfoot open reduction + internal fixation + lisfranc stabilisation.Metallosis was observed during removal.
 
Additional Manufacturer Narrative
Correction: refer to h3, h6 patient, method code.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, a general statement was requested from our medical expert regarding the reported event "metallosis" : the medical statement states the following " [.] the literature talks about the varying corrosive effects of anodized titanium, relating to the thickness and color of the anodized layers.At a fracture site, wolff¿s law is occurring with a generation of an electrical current, although very slight, the current occurs within the solutions around the plate and soft-tissue and will corrode to metal surface.It is the interaction of an inorganic material in titanium plates, and soft tissue and he degree of roughness of the implant surface, the methods utilized in achieving the surface topography, and the chemistry of implant materials (titanium), are some of the factors that may affect the soft tissue response of the plate to the adjacent soft tissue and create the grayish color.There has been no risk reported with this corrosive action since the levels of local metal ions and systemic ions is usually at very low levels in these cases.In case of high levels of metal ions, risks have been reported associated with local soft tissue damage, delayed hypersensitivity reaction (type iv) and systemic toxicity.[.]" this case can thus be classified as patient factors related.It can be explained by how the patient reacted to the device.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Right midfoot open reduction + internal fixation + lisfranc stabilisation.Metalosis was observed during removal.

Brand Name
L-PLATE, RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9549271
Report Number0008031020-2020-00072
Device Sequence Number2461314
Product Code HRS
UDI-Device Identifier07613154628018
UDI-Public07613154628018
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number40-15092
Device Catalogue Number40-15092
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR